MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X25; REVERSE GLENOID BASEPLATE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X25; REVERSE GLENOID BASEPLATE
Model Number 04.01.0155
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11-mar-2020: lot 163783: (b)(4) items manufactured and released on 15-dec-2016.Expiration date: 29.08.2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implant involved: reverse shoulder system 04.01.0161 glenoid polyaxial locking screw - l30 (k170452) lot.165152.Batch review performed on 11-mar-2020.We do not know the correct lot of the broken screw.Lot 165152: (b)(4) items manufactured and released on 15-dec-2016.Expiration date: 03.11.2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implant involved: reverse shoulder system 04.01.0165 glenoid polyaxial locking screw - l46 (k170452) lot.165156.Batch review performed on 11-mar-2020.We do not know the correct lot of the broken screw.Lot 165156: (b)(4) items manufactured and released on 15-dec-2016.Expiration date: 03.11.2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
Revision surgery performed due to glenoid baseplate loosening and polyaxial screw breakage (body) after about 3 years.The patient is a retired gymnast, he is very active.
 
Additional Manufacturer Narrative
Initial fda report sent on 11-mar-2020.On the same day it was noticed that clinical evaluation has not been inserted in the initial report.A follow up including clinical evaluation has been sent on the same day (11-mar-2020).Clinical evaluation performed by medical affairs director 2.5 years after rsa the glenoid components loosens, with a screw fracture.According to report, strenuous sporting activity was performed, which is a condition that may reduce implant longevity.The images supplied are compatible with an excessive stressful situation.No other possible loosening reasons can be imagined with the data supplied.
 
Additional Manufacturer Narrative
Devices returned on (b)(6) 2020 and analyzed on (b)(6) 2020 visual inspection performed by r&d project manager.The visual inspection was performed on (b)(6).The baseplate shows no bone residuals.One locking screw is locked in one spherical seat (no possibility to move it).The screw is broken about 1 cm from the screw head.The second screw, provided disassembled from the baseplate, does not show any signs of damage.The glenosphere presents mild scratches on the articular surface.The outer surface of the glenosphere screw is mildly scratched.The outer surface of the reverse liner presents massive damage, presumably due to friction with the scapula.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X25
Common Device Name
REVERSE GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9818114
Report Number3005180920-2020-00144
Device Sequence Number11150876
Product Code PHX
UDI-Device Identifier07630040706421
UDI-Public07630040706421
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model Number04.01.0155
Device Catalogue Number04.01.0155
Device Lot Number163783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
02/12/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date03/11/2020
07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR